LUPUS UK
21,953 members17,394 posts

rash itching driving me nuts help x

i have the rash back with avengence my arms and ace look like im starring in a horror movie and the itching is driving me mad can anyone help is it ok to put anything on it or will it make it worse please help xx

19 Replies
oldestnewest

I really feel for you, I'm having a rotten flare right now after having pneumonia. My face feels like its on fire. I've found that a thick layer of Sudocrem helps a lot (although you will look like a ghost!) or after sun especially if it contains aloe Vera. Good luck, keep well x

Reply

hi i find best thing is to keep as cool as possible take a antihisamine to help with itching cold damp towel applied to worse areas give good relief and stay away from direct sunlight if u can hope u feel better soon x

Reply

When I was first ill it was the cold that affected me, I had to wrap up well but my legs and hands and face were always covered in a rash if I went out. My Gp was shocked when he saw it. He prescribed anti histamine to try and help the itching. Fortunately I dont seem to get it so bad now un less it is extremely cold. Hope you get sorted soon. Keep asking for help

Reply

I use eurax cream or lotion on my face /neck , this is becoming hard to find, but Boots do their own version, it's just as good.

On my arms/ body/legs Dermacool 0.5 % or 1% is brilliant, it's menthol based, so a bit whiffy, but that's a small price to pay. It can be used on the face, but it makes my eyes stream. It's also available on prescription,( which is just as well as its pretty expensive to buy over the counter.)

I find being either too hot or cold makes it worse, as does being in a draught of any sort, air con, fans, etc.

Hope this helps.

Jo

Reply

Antistamines are good for the itch my doc gave me fexofenadine it helps a lot and I also use double base gel that's good for your skin hope this helps .

Reply

I am so sorry for you...for me the itch with the Lupus rash is the worse part of the illness because you feel like your going insane...I would rather deal with pain any day of that itch.

I personally take antihistamines and use 100% Aloe Vera Gel to sooth... steroid creams only make me itch more so I stay away from them...vey cool baths to cool the skin down and sun sense factor 50+. Aside from this this nothing else works and I have tried everything over the years. Get well soon.

G

Reply

Hi,

I really feel for you. I have been having the same problem. ELOCON cream worked well for me. Ask your GP about it.

Reply

(((hugs))) go for the Fexofenadine Hydrochloride!!Is very good Antihistamine,,,i use every april till late october,,it will help you.x

Reply

Hi. I would see your GP or better still your consultant.I guess it's trial and error with creams as well as meds!I hope you find something that eases the annoying itch.It's infuriating.My best wishes.

Reply

Aloe Vera, Camomile, Calendula help some of my rashes, I believe the more natural a product you use, the better, as all conventional meds just add more toxins to your body=not good! Hope you have a good Dermo? & that your rash eases asap!

Reply

i have ictching too and im stressing and scratching makes it spread all over i thought i was the only one

Reply

I had a bad case of this last year, my specailist referred me to a dermatologist who gave me a stronger antihistamine than my normal one and a steroid cream but those didnt really help. For the really itchy parts I used the Eurax itching cream but it is quite pricey. A useful tip for all is that us Lupies should all own an Aloe Vera Plant. They grow really quick and large, I have about 4 at home, when I get a rash its as simple as cutting off a branch and cutting the skin back, The inside is soft and gel like and you can just rub it on affected area as needed. A small bit surprisingly goes a really long way and you can store them in the fridge to give a nice 'cooler' gel to help to sooth it. Good luck! ><

joyous x

Reply

I as yet haven;t had any rashes, but my arms and scalp do itich, not all the time I wasn't sure if this was part of the Lupus or something different, so as yet not mentioned it to GP or consultant but will be,

Like Shells above I thought I was the only one, but thats what good about this site, you thnk you are going through things on your own then you realise other lupies experience the same things, I am so glad I found this site, as being able to talk to peolple who understand what this illness is, will make a big difference, So thanks to fellow lupies, we're all here to help each other

Reply

thankyou to you all for your comments saw consultant today he has doubled my steroid dose to 30mg a day and i have antihistamenes so hopefully it will settle down at the moment i look like im from a horror movie my face is really bad but hey ill get there thanks everyone its so nice to know im not alone xxx

Reply

The increased steroid Rx should be the ticket.

Please note some antihistamines do not absorb well with apple, grapefruit, or orange juice. Be certain you are not cancelling out yours.

You are never alone on this blog. Survivors all. Adjust adapt overcome.

On on on ...

May your skin be calm soon.

Reply

I have just spent 12hours in a A&E Dept ,with a rash on the inner part of my arms and across my stomach,it was a last resort to go there,but the rash was not improving on hydrocortisone cream and antihistimine tablets and I was nearly ripping the skin off myself.The advice I was given if it does not improve is that I need steriods ,and to continue with the cream and antihistime.but due to lack of sleep I am now beginning to feel unwell.

Reply

Remember to patch test everything before using as even the most natural of products can make it worse. I have found calamine (non whitening version if ya lucky) really helps and Steroids tablets, cream just does not do it for me anyway! Have a major flare up myself and have found its the only thing to really make a difference. Good luck oh and welcome to the club!!!

Reply

I have a rash or something right now too. Calling my doctor tomorrow to get a different prescription...it's getting worse by the day- think she treated me for the wrong thing last time. Could be an allergic reaction to something, she told me to get unscented laundry detergent instead I got Honey Lavender Tide - only use 1/4 cup & it's pretty mild but probably should try the unscented as well. Benadryl helps some along w/ Aveeno with Hydrocortisone but it isn't clearing up the rash at all.

Reply

I feel for you. I had a flare and my face and hands became beet red and intensely itchy. Went to ER and was given 60 mg of s long acting steroid shot and 50mg of benadryl . It helped for about an hour. Saw my dermatology md the following day. He Rx 40mg of steroids and Triamcinolone Acetonide cream. Almost instance relief. It is wonderful. I almost cried with relief.

Reply

You may also like...